Alert archive / Kentucky / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 28, 1999, 3:45 PM EDT for Nelson County, Spencer County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 1999, 3:45 PM EDT (19:45 UTC)
- Expired
- Apr 28, 1999, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Nelson County, KY, Spencer County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:05 PM EDT | Hail 0.75 | Bloomfield, KY | |
| Apr 28, 4:10 PM EDT | Hail 0.75 | Taylorsville, KY | 3/4 inch hail fell in western Spencer county |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSDF 281947 RRA SVRSDF KYC179-215-282015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT WED APR 28 1999 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY WESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 415 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHEAST OF LOUISVILLE...OR 5 MILES NORTH OF BARDSTOWN... MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COXS CREEK AT 350 PM EDT LENORE AT 355 PM EDT HIGH GROVE 405 PM EDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:50 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 28, 2:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE, KY 250 PM EDT WED APR 28 1999 WARMING OF THE MOIST / LOW LAYERS PLUS COLD AIR SWEEPING IN ALOFT.. HAS INSTIGATED NUMEROUS SHWRS/TSTMS ACRS FA THIS AFTN. MODELS VERY SIMILIAR IN TAKING SRN IL VERTICALLY STACKED LOW SEWD OVNGT INTO TN BY THU MRNG. THE SHORT TERM CONCENTRATION OF PCPN SHUD BE ACRS CNTRL KY/SRN IND NEAR LOW LVL CONVG BNDRY... AXIS OF 1000-2000J/KG CAPES...THETA E RDG AXIS... AND ON NOSE OF WLY JET STREAK. WILL HIT POPS HARD TNGT MUCH OF FA..WITH A DMNSHG TREND NRN PART OF FA AFTER MIDNIGHT. LARGE HAIL AGAIN WILL BE THE PRIMARY SVR WX MODE THRU THE EVNG. TEMPS OK FM FAN/FWC GUIDE. AS TROFFINESS THEN SLIPS SOUTH THRU RGN ON THU...CLDS/PCPN SHUD ALSO SLIP SOUTH WITH TIME. WILL HOLD ONTO SML PCPN CHC SDF-LEX CORRIDOR ERY...AND KEEP CHCS GOING SRN KY ALL DAY. HAVE PLAYED A BIT MORE OF A CONSERVATIVE APPROACH WITH CLEARING NRN SECTIONS THU AFTN...AS SOUNDING INFO STILL SHOWS LINGERING LOW LVL MOIST. AS FLOW BECOMES MORE ANTICYCLONIC WITH TIME AND TROF SLIPS INTO THE DEEP SOUTH... QUIET WX WILL ENCOMPASSE ENTIRE FA FOR THE END OF THE WORK WEEK. H85 THERMAL PTN...PLUS GOING THICKNESSS...SUPPORTS FWC/FAN GUIDE OF COOLING TREND THRU FRI. .SDF...NONE. STUREY
In the hours before
Special weather statement, Apr 28, 10:40 AM EDT, 5 hours 5 minutes before
KYZ023>043-045>049-053>057-061>067-070>078-081-082-INZ076>079-083- 084-089>092-282200- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 AM EDT WED APR 28 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS CENTRAL KENTUCKY. AN UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHERN ILLINOIS WILL MOVE INTO KENTUCKY LATER TODAY. THE COMBINATION OF A MILD...MOIST AIRMASS AT THE SURFACE...COUPLED WITH COLD AIR ALOFT (IN ASSOCIATION WITH THE UPPER LOW) WILL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. BECAUSE OF THE COLD AIR ALOFT...SOME OF THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. STUREY
Special weather statement, Apr 28, 10:40 AM EDT, 5 hours 5 minutes before
KYZ023>043-045>049-053>057-061>067-070>078-081-082-INZ076>079-083- 084-089>092-282200- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 AM EDT WED APR 28 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS CENTRAL KENTUCKY. AN UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHERN ILLINOIS WILL MOVE INTO KENTUCKY LATER TODAY. THE COMBINATION OF A MILD...MOIST AIRMASS AT THE SURFACE...COUPLED WITH COLD AIR ALOFT (IN ASSOCIATION WITH THE UPPER LOW) WILL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. BECAUSE OF THE COLD AIR ALOFT...SOME OF THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 28, 4:01 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 29 min |
| Apr 28, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 28, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 32 min |
| Apr 28, 5:15 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 25 min |
| Apr 28, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 29 min |
| Apr 28, 6:44 PM EDT | Flash Flood Warning | LMK | Hardin | 61 min |
| Apr 28, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.